MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25018UX
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 07/09/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent dislodgement occurred during delivery to/at lesion located in the proximal left anterior descending (lad) artery.The lesion exhibited severe calcification with calcium reported in the vessel.The device was inspected prior to use with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and the device became stuck during delivery.Upon removal of the stent catheter, it was observed that the stent was no longer secured to the balloon, indicating stent dislodgment.An unsuccessful snare attempt was made to retrieve the dislodged stent, which was not recoverable.The patient expired during the procedure.
 
Additional Manufacturer Narrative
Additional information: multiple attempts of vessel prep were performed.The stent would not cross through the calcium despite multiple attempts.The stent became lodged in the calcium during one of the attempts to cross the lesion.Resistance was noted during withdrawal of the device as it was lodged in the calcium.It was believed that the death was more a result of the anatomy and plaque burden causing the dislodgement.Correction: it was reported that there was heavy calcium present in the proximal lad and after non compliant (nc) balloon prep, the stent met resistance in the proximal lad and became stuck in the proximal vessel.When the device became stuck/lodged in the calcium during delivery it resulted in stent dislodgment.Annex a and e codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: during the procedure, the left circumflex artery was noted to have ostial disease that protruded and was treated with a 2.5x15mm onyx frontier stent that was positioned and deployed to profile and post dilated with the stent balloon up to 18 atms pressure.Following this, an attempt was made to use the 2.5x18 mm onyx frontier stent.Attempts made to advance the 2.5x18 mm onyx frontier stent were met with difficulty adjusting the stent in the appropriate position.The dislodged stent was retained in the distal left main and the bifurcation of the lad and the left circumflex.Difficultly was encountered when trying to remove the dislodged stent from the patient's vasculature.Multiple attempts were made to retrieve the undeployed stent with snare technique as well as inflating the balloon past the stent and trying to retrieve the undeployed stent.Following multiple attempts, help and assistance of second cardiologist was requested.Despite a combined approach it was not possible to retrieve and snare the stent.The decision was made to laminate the stent across the left main and wires were reintroduced with exchange to a sturdy wire through a turnpike catheter.Following this, a sequential ptca was carried out and increased lamination of the undeployed stent was carried out following which a 3.0x15mm frontier onyx stent was positioned and deployed and sequentially post dilated.The completion angiogram showed timi 3 flow in all distribution.There was no evidence of restenosis or thrombus.The patient was on dapt at time of the event.The physician documented in the patients cause of death that the patients status post left heart catheterization was hypotension, cardiac arrest, coronary artery disease and hypertension.There were no reported issues with the 2.5x15mm and 3.0x15mm onyx frontier used during the procedure.Patient age, weight and sex provided.Patient medical history provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24517309
Report Number9612164-2026-01159
Device Sequence Number9691403
Product Code NIQ
UDI-Device Identifier00763000511302
UDI-Public(01)00763000511302(17)280411(10)0012756796(20)01
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25018UX
Device Catalogue NumberONYXNG25018UX
Device Lot Number0012756796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer03/08/2026
04/06/2026
05/06/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/03/2026
05/05/2026
05/21/2026
Date Device Manufactured04/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age87 YR
Patient SexFemale
Patient Weight57 KG